Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

July 23, 2014Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2014, 9:32 PM EDT for Cape May County, New Jersey. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2014, 9:32 PM EDT (01:32 UTC)
Expired
Jul 23, 2014, 10:30 PM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly

County Cape May County, NJ

The radar

The Dover AFB radar (KDOX), 61 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2014-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2014-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1441 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WWUS81 KPHI 240132
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 PM EDT WED JUL 23 2014

NJZ021>025-240230-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
932 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAPE MAY...SOUTHEASTERN
CUMBERLAND AND SOUTHERN ATLANTIC COUNTIES...

AT 930 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CORBIN CITY TO GOSHEN...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THE GUSTY WINDS 
WILL ARRIVE WELL AHEAD OF ANY RAIN.

THESE STORMS WILL BE NEAR SOMERS POINT AROUND 940 PM AND LONGPORT
AROUND 950 PM.

LAT...LON 3921 7464 3913 7471 3910 7469 3905 7476
      3899 7478 3894 7486 3893 7497 3896 7498
      3907 7492 3915 7490 3918 7496 3918 7502
      3921 7504 3920 7511 3918 7514 3948 7489
      3934 7447

$$

FORECASTER: SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:54 PM EDT, 5 hours 38 minutes earlier.

Area forecast discussion, Jul 23, 3:54 PM EDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT WED JUL 23 2014

.SYNOPSIS...
A POTENT COLD FRONT WILL PUSH THROUGH THE REGION LATE TONIGHT INTO
THURSDAY MORNING BEFORE MOVING OFFSHORE. HIGH PRESSURE WILL FILL IN
BEHIND THE DEPARTING FRONT THROUGH THE FIRST HALF OF THE WEEKEND
BEFORE A COMPLEX SYSTEM APPROACHES LATE ON SUNDAY SPILLING INTO THE
NEW WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AN UPPER-LEVEL TROUGH WILL CONTINUE TO AMPLIFY ACROSS THE NORTHEAST
AND NORTHERN MID ATLANTIC REGIONS THROUGH THIS EVENING. AS THIS
OCCURS, GRADUAL HEIGHT FALLS WILL OVERSPREAD OUR REGION AND A COLD
FRONT WILL ARRIVE. THE MOST NOTED HEIGHT FALLS AND STRENGTHENING
CYCLONIC MID TO UPPER-LEVEL FLOW IS FOCUSED MORE TO OUR NORTH AND
SOME OF THIS EVEN LAGS BEHIND THE COLD FRONT. DESPITE THIS, AMPLE
INSTABILITY DUE TO A VERY WARM/HOT AND HUMID AIRMASS IS IN PLACE AND
SOME CONVECTION WILL CONTINUE TO DEVELOP FROM THE WEST. SOME SPOTS
THIS AFTERNOON WILL HAVE A HEAT INDEX VERY NEAR 100 DEGREES. THE
INITIAL CONVECTION APPEARS TO BE TIED MAINLY TO NEAR A LEE SIDE
TROUGH AND ALSO TERRAIN INFLUENCE, AND WILL BE SLOW MOVING GIVEN THE
INITIAL WEAKER WIND FIELDS. THE CONVECTION FARTHEST EAST HAS
STRUGGLED SOME SO FAR. A LAPS SOUNDING AT 19Z NEAR PHILADELPHIA
SHOWED A CAP NEAR 700 MB, HOWEVER THIS APPEARS TO BE WEAKENING /ALSO
A PW VALUE OF 1.7 INCHES/.

AS THE COLD FRONT ARRIVES, ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO ARRIVE FROM THE WEST. IT APPEARS THAT ANY ORGANIZED
CONVECTION IS MORE TIED TO THE COLD FRONT AND/OR THE LEE SIDE TROUGH
THROUGH THIS EVENING. THIS IS WHEN ANY ORGANIZED CONVECTION SHOULD
OCCUR, WITH THE GREATER CHC ACROSS OUR WESTERN ZONES. THERE SHOULD
BE AT LEAST A BROKEN BAND OF CONVECTION PROPAGATING EASTWARD ACROSS
THE CWA THROUGH THIS EVENING, ALTHOUGH IT MAY TEND TO WEAKEN TOWARD
THE COAST AS IT ENCOUNTERS SOME LOWER INSTABILITY BEYOND SUNSET.
GIVEN STEEP LOW-LEVEL LAPSE RATES PRIOR TO THE ONSET OF BOUNDARY
LAYER COOLING, A LOCALIZED DOWNBURST DAMAGING WIND GUST COULD OCCUR
GIVEN THE INSTABILITY AND SOME DRIER AIR ALOFT. THE SEVERE WEATHER
THREAT STILL LOOKS RATHER LOW GIVEN WEAK SHEAR FOR STORM
ORGANIZATION, HOWEVER ISOLATED SEVERE WEATHER IS POSSIBLE. THE
CONVECTION WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND
FREQUENT LIGHTNING GIVEN THE MOIST LOWER LEVEL ENVIRONMENT IN PLACE.
WE CONTINUED WITH LOW LIKELY POPS FROM WEST TO EAST, ALTHOUGH THESE
FADE TO CHC POPS TOWARD THE COAST AND SOUTHERN AREAS ASSUMING THE
CONVECTION WEAKENS AT LEAST SOME. WE ALSO CONTINUED SOME ENHANCED
WORDING /NON-SEVERE/ FOR THE AREAS ESPECIALLY WITH THE LIKELY POPS
THROUGH THIS EVENING.

ONCE THE CONVECTION WEAKENS WITH AN EASTWARD EXTENT, SOME SHOWERS OR
A THUNDERSTORM MAY CONTINUE THROUGH THE NIGHT ESPECIALLY FARTHER
EAST AS THE FRONT GRADUALLY SHIFTS EASTWARD AND ENOUGH INSTABILITY
IS FORECAST TO HANG ON.

AS FOR LOW TEMPERATURES, WE USED AN EVEN BLEND OF THE NAM/GFS MOS
WITH SOME TWEAKS. IT WILL BE A WARM AND HUMID NIGHT, AND SOME LOCAL
FOG IS POSSIBLE ESPECIALLY WHERE IT RAINS A DECENT AMOUNT AND IF
SOME CLEARING IS ABLE TO OCCUR. OVERALL, THIS DOES NOT APPEAR TO BE
WIDESPREAD THEREFORE IT WAS NOT INCLUDED ATTM.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AN UPPER-LEVEL TROUGH WILL BE ACROSS THE NORTHEAST, HOWEVER ITS AXIS
IS FORECAST TO HANG BACK TO THE WEST UNTIL LATE IN THE DAY. THIS MAY
ALLOW THE COLD FRONT TO SLOWLY CLEAR OUR EASTERN AND SOUTHERN ZONES.
THE COMBINATION OF THE COLD FRONT, INSTABILITY AND ENOUGH FORCING
SHOULD SUSTAIN OR ALLOW FOR THE REDEVELOPMENT OF SOME SHOWERS AND
THUNDERSTORMS. THIS LOOKS PRIMARILY FOCUSED ACROSS THE EASTERN AND
SOUTHERN PORTIONS OF THE CWA. THE NORTHWESTERN AREAS SHOULD SEE A
DRYING TREND, WITH EVEN A DROP IN THE DEW POINTS THROUGH THE DAY.
THE CLOUD COVER COULD BE PROBLEMATIC AS CONVECTION ALONG WITH THE
SOUTHWESTERLY FLOW ALOFT COULD MAINTAIN MID TO HIGH CLOUDS ACROSS A
GOOD PART OF THE AREA FOR AWHILE. OVERALL, ANY SHOWERS AND STORMS
CAN PRODUCE LOCALLY HEAVY RAIN GIVEN THE HIGH PW VALUES BEING
SQUEEZED TO THE SOUTH AND EAST. AS OF NOW WHILE A GUSTY THUNDERSTORM
CANNOT BE RULED OUT, SEVERE THUNDERSTORMS ARE NOT ANTICIPATED DUE TO
WEAKER MID LEVEL LAPSE RATES AND LOW-LEVEL FLOW.

WE CONFINED THE HIGHEST POPS /CHC/ SOUTH AND EAST OF INTERSTATE 95,
WITH THESE LOWERING WITH TIME THROUGH THE AFTERNOON. HIGH
TEMPERATURES WERE BASED ON AN EVEN BLEND OF THE NAM/GFS MOS, THEN
SOME TWEAKS WERE MADE BASED ON THE IDEA OF MORE CLOUDS ACROSS THE
SOUTHERN AREAS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
FRIDAY...JUST DEALING WITH SOME LINGERING SHOWERS ACROSS OUR EXTREME
SOUTHERN ZONES LATE THURSDAY NIGHT WITH THE FRONT JUST OFFSHORE.
THERE IS SOME REAMING INSTABILITY JUST BEHIND THE FRONT BEFORE THE
COOLER AND DRIER AIRMASS MOVES IN ON THE NOSE OF AN ADVANCING HIGH
PRESSURE BUT FOR THE MOST PART WE WILL CONTINUE TO DRY OUT.
TEMPERATURES SHOULD BE SIMILAR TO THURSDAY WITH NEUTRAL THERMAL
ADVECTION AND WEAKLY BUILDING HEIGHTS.

SATURDAY...HIGH PRESSURE WILL SLIDING OFF THE COAST ALLOWING A WEAK
RETURN FLOW TO DEVELOP WITH DEWPOINTS CLIMBING BACK INTO THE LOW-60S
IN A LOT OF PLACES. THE BASE OF THE TROUGH CONTINUES TO FLATTEN WITH
A ZONALISH FLOW DEVELOPING. GUIDANCE SHOWS A VERY WEAK MID-LEVEL
IMPULSE MOVING THROUGH TO OUR NORTH DURING THE MIDDAY HOURS WITHOUT
MUCH IN THE WAY OF LOW-LEVEL FORCING. THIS SHOULD PROVIDE MORE IN
THE WAY OF CLOUD COVER THOUGH THE HIGHER RIDGES COULD HEAT ENOUGH TO
BREAK THROUGH THE MID-LEVEL CAP PRODUCING ISOLATED SHOWERS.

SUNDAY - MONDAY...STRONG PIECE OF MID-LEVEL ENERGY DIVES OUT OF THE
UPPER MID-WEST EARLY SUNDAY MORNING AND BEGINS TO CARVE A MORE
DEFINED TROUGH ACROSS THE EASTERN U.S. MULTIPLE WAVES EMBEDDED
WITHIN THE MEAN SOUTHWESTERLY FLOW ALOFT SWING THROUGH, TIMING OF
THE WAVES IS STILL UNCERTAIN, TOUCHING OFF SHOWERS AND
THUNDERSTORMS...VERY UNSETTLED PATTERN EXPECTED. SURFACE COLD FRONT,
TIED TO A SURFACE LOW PRESSURE IN SOUTHERN QUEBEC, SWINGS THROUGH
LATER ON MONDAY SLOWLY BRINGING AN END TO THE UNSETTLED PERIOD.

TUESDAY - WEDNESDAY...CONTINUED DRYING TREND EXPECTED WITH SURFACE
RIDGING AND THE MID-LEVEL TROUGH RETROGRADING, WEAKENING, A BIT.
TEMPERATURES SHOULD BE BELOW NORMAL.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

REST OF THIS AFTERNOON...VFR WITH CLOUD BASES AROUND 5000 FEET. SOME
THUNDERSTORMS NORTH AND WEST OF KABE AND KRDG SHOULD ORGANIZE SOME
WITH A BROKEN LINE ARRIVING AT THESE TERMINALS AROUND 22Z, THEN
CONTINUE EASTWARD THEREAFTER. THERE IS THE POTENTIAL FOR SOME BRIEF
GUSTY WEST WINDS AND VERY HEAVY RAIN WITH THE THUNDERSTORMS.
SOUTHWESTERLY SURFACE WINDS MAINLY AROUND 10 KNOTS.

TONIGHT...VFR CEILINGS OVERALL. A BROKEN BAND OF SHOWERS AND
THUNDERSTORMS MOVING THROUGH THE AREA IN THE EVENING, BEFORE
WEAKENING TOWARD THE COAST. A TIME OF MVFR/IFR CONDITIONS SHOULD
ACCOMPANY THIS ACTIVITY, ESPECIALLY THE VISIBILITIES. SOUTHWEST
WINDS AROUND 5 KNOTS, SHIFTING TO THE NORTH-NORTHWEST LATE. GUSTY
WESTERLY SURFACE WINDS WITH A THUNDERSTORM ARE POSSIBLE IN THE
EVENING. LOCALIZED MVFR FOG IS POSSIBLE LATE.

THURSDAY...VFR CEILINGS SHOULD THIN OUT FROM NORTHWEST TO SOUTHEAST
THROUGH THE DAY. HOWEVER, SOME MVFR/IFR CONDITIONS MAY LINGER WITH A
FEW SHOWERS OR A THUNDERSTORM THROUGH MID AFTERNOON ESPECIALLY FROM
NEAR THE KPHL METRO ON SOUTH AND EAST. LOCALIZED MVFR FOG POSSIBLE
EARLY. NORTH-NORTHWEST WINDS AROUND 10 KNOTS.

OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY...MAINLY VFR. ISOLATED SHOWERS
POSSIBLE WEST...CONFIDENCE IS LOW ON SHOWERS.

SUNDAY...SUB-VFR CONDITIONS EXPECTED IN AREAS OF SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
NO HEADLINES ANTICIPATED THROUGH THURSDAY. A COLD FRONT WILL
APPROACH FROM THE WEST THROUGH THIS EVENING, THEN GRADUALLY SETTLE
SOUTH AND EAST OF THE AREA OVERNIGHT AND THURSDAY MORNING. A
SOUTHERLY FLOW WILL BE MAINTAINED AHEAD OF THE FRONT, WITH SOME
ENHANCEMENT NEARSHORE INTO THIS EVENING DUE TO A SEA BREEZE. THE
WINDS WILL THEN SHIFT TO THE NORTHWEST AND NORTH OVERNIGHT AND
THURSDAY BEHIND THE FRONT, AS DRIER AIR GRADUALLY SEEPS
SOUTHEASTWARD. THE FLOW OVERALL IS FORECAST TO BE WEAK ENOUGH TO
KEEP WINDS BELOW ADVISORY CRITERIA. HOWEVER, A FEW GUSTY
THUNDERSTORMS ARE POSSIBLE THIS EVENING FOR ALL THE ZONES AND THEN
MAINLY THE SOUTHERN ZONES THURSDAY.

OUTLOOK...
FRIDAY THROUGH SATURDAY...HIGH PRESSURE OVERHEAD WILL KEEP SEAS AND
WINDS BELOW SCA CRITERIA.

SUNDAY...SUB-SCA EXPECTED WITH SCATTERED SHOWERS AND THUNDERSTORMS.

MONDAY...SEAS MAY BUILD TO SCA LEVELS UNDER A STRENGTHENING
SOUTHWEST SURFACE FLOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...HEAVENER
AVIATION...GORSE/HEAVENER
MARINE...GORSE/HEAVENER
Hazardous weather outlook, Jul 23, 3:44 PM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT WED JUL 23 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-241945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
344 PM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS, FREQUENT
LIGHTNING AND VERY HEAVY RAIN WITH BRIEF POOR DRAINAGE FLOODING
THROUGH THIS EVENING, ESPECIALLY ACROSS EASTERN PENNSYLVANIA TO
NORTHEASTERN MARYLAND

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-241945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
344 PM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE MAINLY
LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 23, 8:31 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
831 PM EDT WED JUL 23 2014

PAZ060>062-105-240130-
BERKS PA-LEHIGH PA-NORTHAMPTON PA-UPPER BUCKS PA-
831 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKS...NORTHWESTERN
BUCKS...SOUTH CENTRAL NORTHAMPTON AND SOUTHERN LEHIGH COUNTIES...

AT 830 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KUTZTOWN TO MYERSTOWN...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR CLAUSSVILLE AROUND 840 PM...COFFEETOWN
AROUND 850 PM...ALLENTOWN AROUND 900 PM...FOUNTAIN HILL AROUND 910
PM...HELLERTOWN AROUND 920 PM AND ZIONSVILLE AROUND 930 PM.

LAT...LON 4068 7577 4060 7519 4057 7519 4057 7512
      4042 7549 4044 7553 4039 7558 4028 7583
      4035 7620 4045 7637

FORECASTER: SFJ
Special weather statement, Jul 23, 8:33 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
833 PM EDT WED JUL 23 2014

DEZ001-002-MDZ008-012-015-019-020-NJZ016-021-022-240130-
ATLANTIC NJ-CAROLINE MD-CECIL MD-CUMBERLAND NJ-KENT DE-KENT MD-
NEW CASTLE DE-QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-
833 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...
CUMBERLAND...KENT...QUEEN ANNE'S...SALEM...SOUTHEASTERN CECIL...
SOUTHERN NEW CASTLE...SOUTHWESTERN ATLANTIC AND TALBOT COUNTIES...

AT 830 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SALEM
TO 6 MILES NORTH OF ROCK HALL...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR QUINTON AROUND 840 PM...MILLINGTON AROUND
850 PM...SHILOH AROUND 900 PM...FAIRTON AROUND 910 PM...MILLVILLE
AROUND 920 PM AND WOODSIDE EAST AROUND 930 PM.

LAT...LON 3900 7618 3914 7629 3932 7619 3970 7543
      3936 7471 3917 7514 3946 7555 3959 7555
      3947 7558 3927 7540 3904 7535 3862 7614
      3862 7615 3869 7623 3892 7622 3894 7624
      3890 7624 3900 7634

FORECASTER: SFJ
Special weather statement, Jul 23, 8:41 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT WED JUL 23 2014

NJZ012>014-240145-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
841 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX AND
NORTHEASTERN MONMOUTH COUNTIES...

AT 837 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
EDISON TO ROSSMOOR...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR PORT READING AROUND 850 PM...WEST FREEHOLD
AROUND 900 PM...PORT MONMOUTH AROUND 910 PM...TINTON FALLS AROUND 920
PM AND WEST LONG BRANCH AROUND 930 PM.

LAT...LON 4028 7397 4013 7402 4031 7456 4058 7436
      4058 7421 4055 7424 4049 7426 4047 7425
      4047 7413 4043 7405 4043 7400 4047 7403
      4048 7402 4048 7401 4045 7396

FORECASTER: SFJ
Special weather statement, Jul 23, 9:08 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 PM EDT WED JUL 23 2014

NJZ013-014-017>022-027-240145-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-EASTERN MONMOUTH NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
908 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...NORTHEASTERN CUMBERLAND...NORTHWESTERN OCEAN...
SOUTHEASTERN CAMDEN...SOUTHEASTERN GLOUCESTER AND SOUTHWESTERN
MONMOUTH COUNTIES...

AT 904 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEW
EGYPT TO NEWFIELD...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR JACKSON AROUND 920 PM...CEDAR GLEN LAKES
AROUND 930 PM...BAMBER LAKE AROUND 940 PM AND WADING RIVER AROUND 950
PM.

LAT...LON 3929 7470 3929 7474 3949 7508 3955 7508
      4014 7461 4014 7459 4015 7460 4021 7455
      4025 7448 4027 7440 4015 7404

FORECASTER: SFJ
Special weather statement, Jul 23, 9:23 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
923 PM EDT WED JUL 23 2014

DEZ002>004-MDZ012-015-019-020-240230-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-KENT MD-
QUEEN ANNE'S MD-TALBOT MD-
923 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S...SOUTHWESTERN KENT...SUSSEX AND TALBOT COUNTIES...

AT 920 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LITTLE CREEK TO STEVENSVILLE...MOVING SOUTH AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE GUSTY
WINDS WILL ARRIVE WELL AHEAD OF ANY RAIN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR WYOMING...RODNEY VILLAGE...LITTLE CREEK...
AND KENT ACRES AROUND 930 PM...GRASONVILLE...WOODSIDE...WOODSIDE
EAST...AND VIOLA AROUND 940 PM...RIVERVIEW AND FREDERICA AROUND 950
PM.

LAT...LON 3846 7569 3870 7583 3859 7612 3874 7633
      3882 7620 3894 7624 3893 7628 3889 7631
      3891 7632 3883 7637 3884 7638 3886 7639
      3905 7631 3900 7618 3913 7626 3930 7542
      3893 7532 3880 7508 3846 7504

FORECASTER: SFJ
Special weather statement, Jul 23, 9:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 PM EDT WED JUL 23 2014

NJZ021>025-240230-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
932 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAPE MAY...SOUTHEASTERN
CUMBERLAND AND SOUTHERN ATLANTIC COUNTIES...

AT 930 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CORBIN CITY TO GOSHEN...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THE GUSTY WINDS
WILL ARRIVE WELL AHEAD OF ANY RAIN.

THESE STORMS WILL BE NEAR SOMERS POINT AROUND 940 PM AND LONGPORT
AROUND 950 PM.

LAT...LON 3921 7464 3913 7471 3910 7469 3905 7476
      3899 7478 3894 7486 3893 7497 3896 7498
      3907 7492 3915 7490 3918 7496 3918 7502
      3921 7504 3920 7511 3918 7514 3948 7489
      3934 7447

FORECASTER: SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:15 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Monmouth, Ocean60 min
Jul 23, 8:33 PM EDTSpecial Weather StatementPHICumberland, Salem57 min
Jul 23, 8:36 PM EDTSpecial Marine WarningPHI54 min
Jul 23, 8:41 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth64 min
Jul 23, 9:08 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Ocean37 min
Jul 23, 9:16 PM EDTSpecial Marine WarningPHI59 min
Jul 23, 11:02 PM EDTSpecial Marine WarningPHI58 min
Jul 23, 11:05 PM EDTSpecial Marine WarningPHI85 min
Jul 23, 8:31 PM EDTSpecial Weather StatementPHIBerks, Lehigh59 min
Jul 23, 9:23 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot67 min
Jul 23, 10:22 PM EDTSpecial Weather StatementPHICaroline, Talbot53 min
Jul 23, 11:00 PM EDTSpecial Weather StatementPHIKent, Sussex45 min

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.